Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 03:25:34 PM

Login with username, password and session length


Members
  • Total Members: 23587
  • Latest: obie1
Stats
  • Total Posts: 640579
  • Total Topics: 48654
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 200
Total: 205

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Probably been done many times already but....  (Read 345 times)

0 Members and 1 Guest are viewing this topic.

Offline Denvaux

  • Member
  • Posts: 31
Probably been done many times already but....
« on: August 03, 2014, 01:38:34 PM »
I have been taking Atripla for about 15 months now and although it is doing a great job keeping me healthy, I have always had a very hard time dealing with the side effects. I never sleep a full night, and I'm almost always feeling tired. I've tried taking it earlier in the day rather than late at night but the negative effects just won't go away.  I spoke to my doctor about this and put it to him that if the Atripla is working [and it is] I will no doubt just have to live with the side effects; but he has suggested that this is not the case... that I can change my medication -try something else!

I was wondering, has anyone had a similar experience with Atripla and gone on to switch meds to something that causes less side effects? I really am worried about switching because although I suffer daily- it is actually doing its job

Offline Almost2late

  • Member
  • Posts: 268
Re: Probably been done many times already but....
« Reply #1 on: August 03, 2014, 01:58:07 PM »
I got off Atripla at the end of june cause I was experiencing all that you mentioned and was emotionally unstable.. I don't regret switching not one bit though I have not seen my numbers yet, will see them at the end of this month.. Now I'm on Tivicay/Truvada and I feel great under the circumstances .. Hope that helps

Offline Miss Philicia

  • Member
  • Posts: 24,140
  • celebrity poster, faker & poser
Re: Probably been done many times already but....
« Reply #2 on: August 03, 2014, 02:04:52 PM »
I really am worried about switching because although I suffer daily- it is actually doing its job

No, it's not "doing its job" if it's interfering with life quality due to side effects -- viral load suppression is not the sole marker of a medication working. Your doctor is correct in his assessment. All other HIV regimens will suppress your viral load, otherwise they would never have been approved for use.

Proper sleep is key in raising cd4 levels and keeping one's immune system so, in fact, continued use of Atripla may be detrimental over the long-term.
« Last Edit: August 03, 2014, 02:07:09 PM by Miss Philicia »
"Iíve slept with enough men to know that Iím not gay"

Offline mecch

  • Member
  • Posts: 11,763
  • red pill? or blue pill?
Re: Probably been done many times already but....
« Reply #3 on: August 03, 2014, 02:53:40 PM »
I have been taking Atripla for about 15 months now and although it is doing a great job keeping me healthy, I have always had a very hard time dealing with the side effects. I never sleep a full night, and I'm almost always feeling tired. I've tried taking it earlier in the day rather than late at night but the negative effects just won't go away.  I spoke to my doctor about this and put it to him that if the Atripla is working [and it is] I will no doubt just have to live with the side effects; but he has suggested that this is not the case... that I can change my medication -try something else!

I was wondering, has anyone had a similar experience with Atripla and gone on to switch meds to something that causes less side effects? I really am worried about switching because although I suffer daily- it is actually doing its job

Do you read much on these forums?  People change combos, no big deal, and they OFTEN must do it for reasons just like you are stating.....

All the combos work. What makes you think Atripla is the only game in town?  The doctor matches you to another one that might better suit you.

Are you a bit afraid of having HIV and medicine not working?  Might be good to get rid of this fear.....
ďFrom each, according to his ability; to each, according to his needĒ 1875 K Marx

Offline Dan0

  • Member
  • Posts: 422
Re: Probably been done many times already but....
« Reply #4 on: August 03, 2014, 03:15:30 PM »

I was wondering, has anyone had a similar experience with Atripla and gone on to switch meds to something that causes less side effects? I really am worried about switching because although I suffer daily- it is actually doing its job

I made the switch last September from Atripla to Stribild. Still undetectable but now free of any side-effects. I thought much the same - it's working and the effects are a small price to pay for being able to go to the doctor appointment after appointment and get that UD response year after year. I could basically forget about it and compartmentalize the issues into 'necessary evils'. Now, my only question is 'why did I wait so long?'.

Have a discussion with your doctor on which medications and what is tied to each of them. With Atripla, it was great that I could take them with nothing at all. Now, there is some food or a snack usually involved. Check with your insurance, too. Some meds have a higher co-payment than Atripla, and some don't depending on your provider.

You mention sleep issues. I had those for the first six months or so on Atripla. They went away as I became accustomed to it. After the switch, there were no reoccurrence of these. Once I weathered through the initial issues on Atripla, the switch to another med was no problem at all.

There is not much related to Atripla that I miss. Good luck!
You can be the ripest, juiciest peach in the world, and there's still going to be somebody who hates peaches.

"Honey, you should never ask advice from a drunk drag queen who has a show to do." - JG

06/2002 DX
10/2006 Atripla UD
10/2013 Stribild Still UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.